Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 54, NWS Mobile, AL

March 31, 2022Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this tornado warning at Mar 31, 2022, 12:24 AM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2022, 12:24 AM CDT (05:24 UTC)
Expired
Mar 31, 2022, 1:15 AM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 12:25 AM CDTTORNADO2 E Gonzalez, FLA BRIEF, WEAK EF0 TORNADO WITH WINDS UPWARDS OF 80MPH BEGAN IN THE GONZALEZ AREA SHORTLY AFTER MIDNIGHT ON 3/31/22 IMPACTING A RESIDENTIAL AREA FROM CHEMSTRAND ROAD EAST NORTHEAST THROUGH CATERPILLAR LANE AND CRYSTAL DRIVE. THIS TORNADO RESULTED IN MINOR DAMAG
Mar 31, 12:25 AM CDTTORNADO2 E Gonzalez, FLREPORT OF LARGE LIMBS DOWN DOING DAMAGE TO FOUR ROOF-TOP SOLAR PANELS. ONE YEAR OLD WOODEN FENCE DOWNED ON PROPERTY. RESIDENT REPORTED LOTS OF WIND BLOWN DEBRIS PLANTED INTO THE SIDE OF HIS HOUSE. NEXT DOOR NEIGHBOR HAD AN UPROOTED TREE ON THEIR PROPERTY.
Mar 31, 12:30 AM CDTHAIL 1.75Pace, FLPHOTOS RELAYED VIA SOCIAL MEDIA OF A NEARLY GOLF BALL SIZE HAIL STONE.
Mar 31, 12:32 AM CDTTORNADO3 Nnw Pace, FLA SHORT DURATION EF1 TORNADO WITH WINDS UPWARDS OF 94MPH IMPACTED THE PACE AREA ON 3/31/22. THIS TORNADO BEGAN ON DOVE DRIVE IMPACTING MULTIPLE RESIDENTIAL STRUCTURES RESULTING IN NOTABLE LOSS OF ROOFING MATERIAL ALONG WITH MANY SNAPPED/UPROOTED SOFTWOOD AND H
Mar 31, 12:39 AM CDTHAIL 1Pace, FLNUMEROUS REPORTS OF HAIL IN THE PACE COMMUNITY. PHOTOS AND VIDEOS RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 6:39 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
2.7
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WFUS54 KMOB 310524
TORMOB
FLC033-113-310615-
/O.NEW.KMOB.TO.W.0054.220331T0524Z-220331T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
1224 AM CDT Thu Mar 31 2022

The National Weather Service in Mobile has issued a

* Tornado Warning for...
  Northern Santa Rosa County in northwestern Florida...
  Central Escambia County in northwestern Florida...

* Until 115 AM CDT.
    
* At 1223 AM CDT, a severe thunderstorm capable of producing a
  tornado was located over Gonzalez, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pace around 1230 AM CDT.
  Point Baker and Roeville around 1245 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3058 8735 3098 8709 3093 8689 3083 8679
      3078 8679 3052 8728
TIME...MOT...LOC 0523Z 227DEG 39KT 3058 8727 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
2 follow-up statements
585 
WWUS54 KMOB 310534
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1234 AM CDT Thu Mar 31 2022

FLC033-310543-
/O.CAN.KMOB.TO.W.0054.000000T0000Z-220331T0615Z/
Escambia FL-
1234 AM CDT Thu Mar 31 2022

...THE TORNADO WARNING FOR CENTRAL ESCAMBIA COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for northwestern
Florida.

LAT...LON 3056 8721 3062 8725 3067 8727 3098 8709
      3093 8689 3083 8679 3078 8679
TIME...MOT...LOC 0533Z 225DEG 29KT 3064 8719 

$$

FLC113-310615-
/O.CON.KMOB.TO.W.0054.000000T0000Z-220331T0615Z/
Santa Rosa FL-
1234 AM CDT Thu Mar 31 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR NORTHERN
SANTA ROSA COUNTY...
    
At 1233 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Pace, moving northeast at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Point Baker and Roeville around 1250 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3056 8721 3062 8725 3067 8727 3098 8709
      3093 8689 3083 8679 3078 8679
TIME...MOT...LOC 0533Z 225DEG 29KT 3064 8719 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$
948 
WWUS54 KMOB 310553
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1253 AM CDT Thu Mar 31 2022

FLC113-310615-
/O.CON.KMOB.TO.W.0054.000000T0000Z-220331T0615Z/
Santa Rosa FL-
1253 AM CDT Thu Mar 31 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
NORTHEASTERN SANTA ROSA COUNTY...
    
At 1252 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles north of Point Baker, or 8 miles north of Milton,
moving northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Santa Rosa County near Allentown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3063 8708 3075 8715 3097 8703 3093 8689
      3083 8679 3078 8679
TIME...MOT...LOC 0552Z 232DEG 33KT 3076 8703 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 30, 10:32 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 30, 10:32 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022

...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...

.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.

The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.

Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.

     Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.

     High Wind Warning until midnight CDT tonight for ALZ051-052-
     261>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.

     High Surf Warning until 6 PM CDT Thursday for ALZ265-266.

FL...Wind Advisory until midnight CDT tonight for FLZ203>206.

     High Wind Warning until midnight CDT tonight for FLZ201-202.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
     206.

     High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.

MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
     655-670-675.

     Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Mar 30, 9:18 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
918 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TORNADO          MCLAIN                  31.11N 88.83W
03/30/2022                   GREENE             MS   AMATEUR RADIO

            NUMEROUS POWER LINES AND TREES DOWN IN THE
            MCLAIN COMMUNITY. REPORTS OF TREES AND
            DEBRIS OVER OLD HIGHWAY 24. TDS OBSERVED ON
            RADAR. TIME ESTIMATED.

&&
Local storm report, Mar 30, 9:40 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
940 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     1 S GILBERTOWN          31.87N 88.32W
03/30/2022                   CHOCTAW            AL   STORM CHASER

            REPORTS OF TREE DAMAGE A FEW MILES SOUTH OF
            GILBERTOWN, AL.

&&
Local storm report, Mar 30, 11:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     TSTM WND DMG     1 WNW HOLLINGERS ISLAND 30.55N 88.12W
03/30/2022                   MOBILE             AL   STORM CHASER

            REPORTS RELAYED VIA SOCIAL MEDIA OF
            TREES/POWER LINES DOWN NEAR HAMILTON BLVD
            AND RANGELINE RD IN THEODORE, AL.

&&
Local storm report, Mar 30, 11:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1149 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TSTM WND DMG     2 ESE BIG CREEK LAKE    30.76N 88.31W
03/30/2022                   MOBILE             AL   PUBLIC

            REPORTS OF TREES DOWN AND DAMAGED STRUCTURES
            NEAR WULFF ROAD SOUTH AND HOWELLS FERRY
            ROAD.

&&
Local storm report, Mar 31, 12:08 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1208 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     COASTAL FLOOD    2 E PINTO ISLAND        30.68N 87.99W
03/30/2022                   BALDWIN            AL   DEPT OF HIGHWAYS

            U.S. 90 CAUSEWAY IS CLOSED IN BOTH
            DIRECTIONS DUE TO COASTAL FLOODING.

&&
Local storm report, Mar 31, 12:17 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1217 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     COASTAL FLOOD    2 NE HOLLINGERS ISLAND  30.57N 88.09W
03/30/2022                   MOBILE             AL   DEPT OF HIGHWAYS

            WATER WAS REPORTED OVER DAUPHIN ISLAND
            PARKWAY (SR 163) AT DOG RIVER BRIDGE MAKING
            IT IMPASSABLE. ALL LANES WERE CLOSED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:53 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBEscambia52 min
Mar 30, 10:49 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia56 min
Mar 30, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia67 min
Mar 30, 11:46 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Santa Rosa44 min
Mar 30, 11:53 PM CDTTornado WarningMOBEscambia, Santa Rosa37 min
Mar 31, 12:16 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Okaloosa, Santa Rosa59 min
Mar 31, 12:41 AM CDTTornado WarningMOBOkaloosa, Santa Rosa49 min
Mar 31, 1:04 AM CDTTornado WarningMOBOkaloosa, Santa Rosa41 min
Mar 31, 1:15 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Okaloosa, Santa Rosa60 min
Mar 31, 2:13 AM CDTSevere Thunderstorm WarningMOBOkaloosa47 min
Mar 31, 3:00 AM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Mar 31, 4:08 AM CDTSpecial Weather StatementMOBSanta Rosa37 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.